Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 155, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 15, 2015, 1:52 PM CDT for Rutherford County, Williamson County, Tennessee. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2015, 1:52 PM CDT (18:52 UTC)
- Expired
- Aug 15, 2015, 2:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 49 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 2:03 PM CDT | HAIL 0.88 | 8 Ne Eagleville, TN | COULD HEAR HAIL HITTING THE ROOF ON THE PHONE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 678 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
057 WUUS54 KOHX 151852 SVROHX TNC149-187-151915- /O.NEW.KOHX.SV.W.0155.150815T1852Z-150815T1915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 152 PM CDT SAT AUG 15 2015 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE... SOUTHWESTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE... * UNTIL 215 PM CDT * AT 151 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF MURFREESBORO...AND IS NEARLY STATIONARY. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... MURFREESBORO...NOLENSVILLE...EAGLEVILLE...ROCKVALE AND TRIUNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3575 8673 3595 8665 3590 8642 3570 8651 TIME...MOT...LOC 1851Z 273DEG 2KT 3582 8656 HAIL...0.88IN WIND...60MPH $$ 13
1 follow-up statement
487
WWUS54 KOHX 151906
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
206 PM CDT SAT AUG 15 2015
TNC149-187-151915-
/O.CON.KOHX.SV.W.0155.000000T0000Z-150815T1915Z/
WILLIAMSON TN-RUTHERFORD TN-
206 PM CDT SAT AUG 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHEASTERN WILLIAMSON AND SOUTHWESTERN RUTHERFORD COUNTIES...
AT 205 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
MURFREESBORO...AND IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. AT 200 PM...NICKEL SIZE HAIL WAS REPORTED
AT ROCKVALE.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...NOLENSVILLE...EAGLEVILLE...ROCKVALE AND TRIUNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3575 8673 3595 8665 3590 8642 3570 8651
TIME...MOT...LOC 1905Z 273DEG 2KT 3582 8655
HAIL...1.00IN
WIND...60MPH
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 12:45 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 15, 12:45 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1245 PM CDT SAT AUG 15 2015 .AVIATION UPDATE... 18Z TAFS...A DISTURBANCE WILL CONTINUE TO SLOWLY CROSS THE AREA THIS WEEKEND WITH SCT TSRA. WEAK WIND FIELDS WILL MAKE THESTORMS DISORGANIZED AND SLOW MOVING. WILL CONTINUE TO INCLUDE VCTS IN TAFS DUE TO GREAT UNCERTAINTY ABOUT EXACT LOCATION OF TSRA. SOME PATCHY MVFR FOG IS POSSIBLE OVERNIGHT WITH LESS TSRA COVERAGE. WINDS WILL BE LIGHT THROUGH THE NEXT 24 HOURS...MAINLY FROM THE ESE. 13 && .PREV DISCUSSION... /ISSUED 1100 AM CDT SAT AUG 15 2015/ UPDATE... HAVE UPDATED GRIDS AND ZONES TO INCREASE POPS OVER SOUTHWEST MIDDLE TENNESSEE THROUGH THE MORNING INTO EARLY AFTERNOON. CONVECTION HUNG UP OVER THIS AREA WITH LOCALLY HEAVY DOWNPOURS FAR SOUTHWEST MIDDLE TENNESSEE THAT WILL PRODUCE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. PREV DISCUSSION... /ISSUED 839 AM CDT SAT AUG 15 2015/ MESOSCALE UPDATE... UPPER TROUGH WITH COLDER TEMPS AND EMBEDDED SHORT WAVE SHOWING UP IN THERMAL PATTERN QUITE WELL DOWN THROUGH MIDDLE TENNESSEE HAS SET OFF SCATTERED CONVECTION OVERNIGHT AND EXPECT WILL CONTINUE THROUGHOUT THE DAY. SLUGGISH MOVEMENT IN ANY SHOWER OR STORMS THAT DEVELOP DUE TO WEAK WIND FIELDS ALOFT. CLOUDS AND SHOWERS WILL HOLD TEMPS DOWN A BIT TODAY. BOYD && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 15, 5:00 AM CDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT SAT AUG 15 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-161000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT SAT AUG 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 31
In the hours before
Special weather statement, Aug 15, 12:37 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1237 PM CDT SAT AUG 15 2015
TNZ005-023-024-151815-
STEWART TN-HUMPHREYS TN-HOUSTON TN-
1237 PM CDT SAT AUG 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOUSTON...NORTH
CENTRAL HUMPHREYS AND SOUTHWESTERN STEWART COUNTIES UNTIL 115 PM
CDT...
AT 1234 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
NEAR TENNESSEE RIDGE AND ERIN. THESE STORMS WERE NEARLY STATIONARY.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
TENNESSEE RIDGE AND HOUSTON COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS
OCCURRING. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3644 8779 3616 8775 3616 8792 3622 8795
3626 8794 3631 8796 3635 8798 3637 8800
3639 8801 3642 8804
TIME...MOT...LOC 1734Z 178DEG 2KT 3627 8794
13Special weather statement, Aug 15, 12:55 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1255 PM CDT SAT AUG 15 2015
TNZ075-151845-
BEDFORD TN-
1255 PM CDT SAT AUG 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEDFORD COUNTY UNTIL
145 PM CDT...
AT 1255 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SHELBYVILLE...MOVING NORTH AT 5 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...WARTRACE AND RAUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3539 8648 3556 8651 3556 8628 3541 8626
3541 8629 3539 8629 3538 8631
TIME...MOT...LOC 1755Z 182DEG 5KT 3546 8637
13Local storm report, Aug 15, 1:08 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
108 PM CDT SAT AUG 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 4 WSW NASHVILLE 36.15N 86.85W
08/15/2015 E0.88 INCH DAVIDSON TN FACEBOOK
HAIL THE SIZE OF NICKELS WAS REPORTED IN SYLVAN PARK.
&&
EVENT NUMBER OHX1500765
SHLocal storm report, Aug 15, 1:11 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
111 PM CDT SAT AUG 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM HAIL 4 WSW NASHVILLE 36.15N 86.85W
08/15/2015 E1.00 INCH DAVIDSON TN TWITTER
QUARTER SIZE HAIL WAS REPORTED IN SYLVAN PARK.
&&
EVENT NUMBER OHX1500766
SHSpecial weather statement, Aug 15, 1:15 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
115 PM CDT SAT AUG 15 2015
TNZ027-151845-
DAVIDSON TN-
115 PM CDT SAT AUG 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON COUNTY UNTIL 145 PM
CDT...
AT 114 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS FROM
NEAR JOELTON TO NEAR BELLE MEADE...MOVING NORTHEAST AT 5 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NASHVILLE...MADISON...BRENTWOOD...GOODLETTSVILLE...MILLERSVILLE...
FOREST HILLS...OAK HILL...BELLE MEADE...RIDGETOP...JOELTON...BERRY
HILL...BEAMAN PARK...WHITES CREEK AND BELLS BEND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3639 8673 3608 8664 3603 8679 3605 8689
3621 8699 3623 8698 3631 8693 3636 8684
3635 8682 3636 8679 3637 8679 3639 8678
3641 8675
TIME...MOT...LOC 1814Z 246DEG 14KT 3626 8691 3612 8681
13Special weather statement, Aug 15, 1:23 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
123 PM CDT SAT AUG 15 2015
TNZ062-075-151915-
BEDFORD TN-RUTHERFORD TN-
123 PM CDT SAT AUG 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEDFORD AND SOUTH CENTRAL
RUTHERFORD COUNTIES UNTIL 215 PM CDT...
AT 123 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF SHELBYVILLE. THIS STORM WAS NEARLY STATIONARY.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...WARTRACE...BELL BUCKLE...RAUS...FOSTERVILLE AND DEASON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3545 8660 3575 8635 3560 8624 3556 8624
3536 8634
TIME...MOT...LOC 1823Z 131DEG 1KT 3560 8635
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 12:05 PM CDT | Special Weather Statement | OHX | Davidson | 40 min |
| Aug 15, 12:26 PM CDT | Special Weather Statement | OHX | Davidson | 49 min |
| Aug 15, 12:37 PM CDT | Special Weather Statement | OHX | Houston | 38 min |
| Aug 15, 12:52 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 23 min |
| Aug 15, 12:55 PM CDT | Special Weather Statement | OHX | Bedford | 50 min |
| Aug 15, 1:15 PM CDT | Special Weather Statement | OHX | Davidson | 30 min |
| Aug 15, 1:23 PM CDT | Special Weather Statement | OHX | Bedford | 52 min |
| Aug 15, 2:11 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 19 min |
| Aug 15, 2:15 PM CDT | Special Weather Statement | OHX | Cannon | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.